MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM-MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM-MAGNETIC ACTUATION
Model Number RA002-4545SL70
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation.Evaluation was performed by (b)(6).If additional relevant information is obtained, then a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a revision procedure was performed for an unknown reason.During a review of investigation findings from lirc it was identified that the rod had evidence of pin fracture and galling.Additionally it was reported that the rod was unable to be retracted.
 
Additional Manufacturer Narrative
Additional information: no product has been returned for evaluation, however, investigation of the failure revealed that corrosion, surface finish and bending stresses all contribute to pin breaking.A new pin was implemented that had 65% improved strength and significantly improved corrosion resistance.
 
Event or Problem Description
N/a.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM-MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise #100
aliso viejo CA 92656
MDR Report Key12124352
Report Number3006179046-2021-00350
Device Sequence Number4987710
Product Code PGN
UDI-Device Identifier00856719002244
UDI-Public856719002244
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-4545SL70
Device Lot NumberA140425-12
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1